“… it is telling that patient stories weren’t enough to bring about change to prescribing and withdrawal guidelines: that has happened only because clinicians such as Taylor, who also happened to be a patient, have experienced withdrawal and studied it as a result.”
Writing in The Guardian newspaper, Rhiannon Lucy Cosslett says:
“It’s something of a relief to see before you, written down in black and white, what you have known to be true for a long time: in this case, that antidepressant withdrawal symptoms aren’t, well, all in your head. In a significant shift in position, the Royal College of Psychiatrists now accepts that it has not paid enough attention to patients suffering from severe withdrawal symptoms when coming off antidepressants.
Patients are to be warned by doctors when they are prescribed the drugs just how hard it can be to come off them. Some will have been on them for years. They will have tried to wean themselves off and been so alarmed by withdrawal symptoms – mistaking them for a return of symptoms of their mental health condition – that they have given up the struggle. They will now be advised to use a gradual tapering-off process …”
You can read more here.